Alert archive / California / River Flood Watches in 2012
River Flood Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this river flood watch at Dec 1, 2012, 4:44 PM PST for Sonoma County, California. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 4:44 PM PST (00:44 UTC)
- Expired
- Dec 7, 2012, 4:44 PM PST
- In force
- 6 days
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
County Sonoma County, CA
The radar
The Sacramento radar (KDAX), 108 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Healdsburg (HEAC1). The gauge peaked at 16.27 ft at Dec 2, 2012, 6:00 PM PST.
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11464000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
849 WGUS66 KMTR 020044 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA, CA 444 PM PST SAT DEC 1 2012 ...THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN CALIFORNIA... RUSSIAN RIVER NEAR HEALDSBURG AFFECTING SONOMA COUNTY .RAIN WILL SPREAD ACROSS THE RUSSIAN RIVER BASIN ON SATURDAY NIGHT AND WILL CONTINUE INTO SUNDAY MORNING. RAIN RATES WILL BE HEAVY AT TIMES. AN ADDITIONAL 3 TO 7 INCHES OF RAIN IS FORECAST ACROSS THE RUSSION RIVER BASIN ON SATURDAY NIGHT AND SUNDAY MORNING. BECAUSE SOILS ARE ALREADY SATURATED...ADDITIONAL HEAVY RAIN IS EXPECTED TO RESULT IN SIGNIFICANT RISES ON THE UPPER RUSSIAN RIVER. THE RUSSIAN RIVER AT HEALSBURG IS FORECAST TO CREST SLIGHTLY BELOW FLOOD STAGE ON SUNDAY EVENING. CAC097-021244- /O.NEW.KMTR.FL.A.0003.121202T0044Z-000000T0000Z/ /HEAC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 444 PM PST SAT DEC 1 2012 THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA HAS ISSUED A * FLOOD WATCH FOR THE RUSSIAN RIVER NEAR HEALDSBURG * UNTIL 4 AM PST MONDAY * AT 3:45 PM PST SATURDAY THE STAGE AT HEALDSBURG WAS 8.5 FT * FORECAST TO RISE ABOVE MONITOR STAGE OF 20.0 FEET EARLY SUNDAY AFTERNOON * THEN FORECAST TO CREST NEAR 22.5 FT EARLY SUNDAY EVENING * THEN FORECAST TO FALL BELOW MONITOR STAGE EARLY MONDAY MORNING * THEN FORECAST TO RECEDE TO NEAR 6.5 FT EARLY THURSDAY MORNING * FLOOD STAGE AT HEALDSBURG IS 23.0 FT * AT 23.0 FEET...MINOR FLOODING OF FARM LAND AND BANKS IN RURAL AREAS ALONG THE REACH OF THE GAGE WILL OCCUR. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT /LOWER CASE/ HTTP://WWW.CNRFC.NOAA.GOV/ THE NEXT STATEMENT WILL BE ISSUED BY 9 PM PST SATURDAY DEC 01 OR SOONER AS CONDITIONS WARRANT. &&
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this river flood watch went out at Dec 1, 3:04 PM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 1, 3:04 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
304 PM PST SAT DEC 1 2012
...STRONG PACIFIC STORM TO AFFECT THE SAN FRANCISCO AND MONTEREY
BAY AREAS LATE TONIGHT AND SUNDAY...
.DISCUSSION...AS OF 2:45 PM PST SATURDAY...A LARGE AREA OF LIGHT
TO MODERATE RAIN JUST OFF THE CALIFORNIA COAST CONTINUES TO MOVE
EAST TOWARD THE REGION. THIS AREA OF PRECIPITATION IS COMING IN AT
LEAST 3 HOURS EARLIER THAN ANY MODEL FORECAST. THIS IS A BIT
CONCERNING...AS THE SHORT TERM MODELS WERE SLOW WITH REGARDS TO
TIMING WITH THE STORM SYSTEM THURSDAY NIGHT INTO FRIDAY.
OTHERWISE...THE MAIN CONCERN FOR THE FORECAST WILL BE THE THIRD
AND FINAL STORM SYSTEM FORECAST TO IMPACT THE REGION TONIGHT INTO
SUNDAY. MODERATE TO HEAVY RAINFALL IS FORECAST TO MOVE INTO THE
NORTH BAY BETWEEN 8 PM AND 10 PM. THIS STEADY RAINFALL WILL IMPACT
THE NORTH BAY THROUGH AT LEAST THE MID MORNING HOURS ON
SUNDAY...WITH RAINFALL ACCUMULATION BETWEEN 2.5 AND 4 INCHES
THROUGH THE VALLEY LOCATIONS. THE HIGHER ELEVATIONS OF THE NORTH
BAY AND ALONG THE COAST COULD SEE RAINFALL ACCUMULATION BETWEEN 5
AND 7 INCHES...WITH ISOLATED AREAS RECEIVING UP TO 8 INCHES. IN
ADDITION TO THE RAIN...SOUTHERLY WINDS WILL INCREASE SIGNIFICANTLY
AROUND 10 PM ALONG THE COAST AND OVER THE HIGHER TERRAIN...WITH
SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS BETWEEN 50 AND
60 MPH. FOR ADDITIONAL INFORMATION ABOUT THE WIND ADVISORY PLEASE
SEE SFONPWMTR.
THE STORM SYSTEM WILL BEGIN TO SHIFT SOUTH TOMORROW
MORNING...IMPACTING THE SF BAY BETWEEN 5 AM AND 7 AM...MOVING SOUTH
INTO THE MONTEREY BAY BY NOON. RAINFALL ACCUMULATION WILL RANGE
FROM 1 TO 2 INCHES THROUGH THE VALLEY LOCATIONS...TO 4 TO 6 INCHES
OVER THE HIGHER ELEVATIONS SUCH AS THE SANTA CRUZ MOUNTAINS AND
THE SANTA LUCIA MOUNTAIN RANGE IN MONTEREY COUNTY. MODERATE TO
STRONG SOUTHERLY WINDS WILL ALSO BE POSSIBLE ALONG THE HIGHER
ELEVATIONS AND ALONG THE COAST. FOR ADDITIONAL INFORMATION ON THIS
STORM WITH REGARDS TO FLOODING AND ANY IMPACTS...PLEASE SEE THE
HAZARDOUS WEATHER OUTLOOK AND THE FLASH FLOOD WATCH.
STEADY RAIN WILL MOVE SOUTHEAST OUT OF THE REGION SUNDAY AFTERNOON
INTO THE EVENING HOURS...WITH DRY WEATHER CONDITIONS MONDAY INTO
EARLY TUESDAY. BY TUESDAY...ANOTHER SHORTWAVE WILL MOVE EAST
TOWARD THE CENTRAL CALIFORNIA COAST BRINGING ANOTHER SHOT OF RAIN
TO THE NORTH BAY. THIS RAIN ACTIVITY WILL SHIFT SOUTH LATE TUESDAY
INTO WEDNESDAY...WITH LIGHT RAIN ACCUMULATION POSSIBLE.
UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION FROM
THE EASTER PACIFIC THURSDAY INTO THE WEEKEND...WITH DRY CONDITIONS
AND TEMPERATURES NEARING NORMAL READINGS.
&&
.AVIATION...AS OF 9:40 AM PST SATURDAY...RAINS WILL MOVE INTO THE
AREA THROUGH THE MORNING. MVFR CONDITIONS WILL PREVAIL TODAY.
LOCALLY GUSTY SOUTHEAST WINDS TO 25 TO 30 KNOTS WILL DEVELOP TONIGHT
...MAINLY AFTER 05Z...AND AFFECT TERMINALS TOMORROW.
VICINITY OF KSFO...LIGHT TO MODERATE RAIN AT TIMES. SOUTHEAST WINDS
WILL CONTINUE THROUGH THE DAY. MVFR CONDITIONS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MVFR WITH LIGHT RAIN SHOWERS THROUGH THE
DAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FLASH FLOOD WATCH...ENTIRE NORTH BAY...COASTAL AREAS AND
COASTAL MOUNTAINS FROM SAN FRANCISCO SOUTH TO THE BIG SUR
COAST AND THE SANTA LUCIA MOUNTAINS.
WIND ADVISORY...NORTH BAY COAST AND MOUNTAIN...COASTAL AREAS
FROM SAN FRANCISCO SOUTH THROUGH MONTEREY BAY...EAST BAY HILLS
...AND THE SANTA CRUZ MOUNTAINS.
SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 11 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 11 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 11 PM
SCA...PIGEON PT TO PT PINOS 0-10 NM UNTIL 11 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 11 PM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 11 PM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
SCA...SF BAY FROM 1 AM
SCA...MRY BAY FROM 3 AM
&&
PUBLIC FORECAST: RILEY
AVIATION/MARINE: SIMS
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 1, 10:40 AM PST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1040 AM PST SAT DEC 1 2012 CAZ505-021415- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 615 AM PST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY. RAIN WILL INCREASE IN INTENSITY TONIGHT...BECOMING HEAVY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL SPREAD SIGNIFICANT RAIN ACROSS THE REGION SUNDAY. RAIN COULD BE HEAVY AT TIMES SUNDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY. GUSTS AS HIGH AS 50 MPH ARE LIKELY NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-509-529-530-021415- SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1040 AM PST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY. RAIN WILL INCREASE IN INTENSITY TONIGHT...BECOMING HEAVY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL SPREAD SIGNIFICANT RAIN ACROSS THE REGION SUNDAY. RAIN COULD BE HEAVY AT TIMES SUNDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY. GUSTS AS HIGH AS 50 MPH ARE LIKELY NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-507-021415- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 1040 AM PST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY. RAIN WILL INCREASE IN INTENSITY TONIGHT...BECOMING HEAVY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL SPREAD SIGNIFICANT RAIN ACROSS THE REGION SUNDAY. RAIN COULD BE HEAVY AT TIMES SUNDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * IN ADDITION...THE RUSSIAN RIVER AT GUERNEVILLE IS FORECAST TO RISE ABOVE FLOOD STAGE MONDAY MORNING...AND THE NAPA RIVER AT SAINT HELENA AND NAPA IS FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY AFTERNOON. A FLOOD WARNING IS IN EFFECT FOR THESE AREAS. * FLOOD WARNING....SEE SFOFLWMTR WGUS46 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY. GUSTS AS HIGH AS 50 MPH ARE LIKELY IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ512-517-021415- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 1040 AM PST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT PERIODS OF RAIN ARE LIKELY TODAY AND TONIGHT BUT RAIN WILL MOSTLY BE LIGHT IN INTENSITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL SPREAD SIGNIFICANT RAIN ACROSS THE REGION SUNDAY. RAIN COULD BE HEAVY AT TIMES SUNDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING. * FLASH FLOOD WATCH....SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY. GUSTS AS HIGH AS 50 MPH ARE LIKELY NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ508-510-511-513-516-518-528-021415- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 1040 AM PST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT PERIODS OF RAIN ARE LIKELY. BUT RAIN WILL MOSTLY BE LIGHT IN INTENSITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL SPREAD SIGNIFICANT RAIN ACROSS THE REGION SUNDAY. RAIN COULD BE HEAVY AT TIMES SUNDAY MORNING. EXCESSIVE RAINFALL ON ALREADY SATURATED SOILS COULD RESULT IN MUDSLIDES IN AREAS OF STEEP TERRAIN. * WIND ADVISORY...SEE SFONPWMTR * STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY. GUSTS AS HIGH AS 50 MPH ARE LIKELY OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:28 AM PST | Gale Warning | MTR | 11 hr | |
| Dec 2, 6:35 AM PST | Flash Flood Warning | MTR | Napa, Sonoma | 85 min |
| Dec 2, 6:54 AM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 3 hr |
| Dec 2, 7:19 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 1 more | 3 hr |
| Dec 2, 7:41 AM PST | Flash Flood Warning | MTR | Sonoma | 64 min |
| Dec 2, 8:15 AM PST | Flash Flood Warning | MTR | Santa Clara, Santa Cruz | 2 hr |
| Dec 2, 8:42 AM PST | Flash Flood Warning | MTR | Marin | 93 min |
| Dec 2, 8:47 AM PST | Flash Flood Warning | MTR | Sonoma | 88 min |
| Dec 2, 9:20 AM PST | Areal Flood Advisory | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Dec 2, 10:21 AM PST | Areal Flood Advisory | MTR | Alameda, Santa Clara | 54 min |
Nearby
River Flood Watches in California, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.